Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 12, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 2, 2018, 5:02 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2018, 5:02 AM PDT (12:02 UTC)
- Expired
- Nov 2, 2018, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
191 WWUS76 KSEW 021202 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 502 AM PDT Fri Nov 2 2018 WAZ510-022015- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-181102T1200Z/ /O.NEW.KSEW.WI.Y.0012.181102T1202Z-181102T2100Z/ Admiralty Inlet Area- 502 AM PDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 2 PM PDT this afternoon. WIND...Becoming west and increasing to 20 to 35 mph with gusts to 45 mph early this morning. * SOME AFFECTED LOCATIONS...Whidbey Island. * TIMING...Until 2 pm this afternoon. * IMPACTS...Snapped tree branches and spotty power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ507-021315- /O.EXP.KSEW.WI.Y.0011.000000T0000Z-181102T1200Z/ Everett and Vicinity- 502 AM PDT Fri Nov 2 2018 ...WIND ADVISORY HAS EXPIRED... Winds in the Everett area have eased in the last couple of hours. $$ www.weather.gov/seattle
1 follow-up statement
636 WWUS76 KSEW 021842 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1142 AM PDT Fri Nov 2 2018 WAZ510-022100- /O.CON.KSEW.WI.Y.0012.000000T0000Z-181102T2100Z/ Admiralty Inlet Area- 1142 AM PDT Fri Nov 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... WIND...West wind 25 to 35 mph with gusts to 45 mph. * SOME AFFECTED LOCATIONS...Whidbey Island. * TIMING...Until 2 pm this afternoon. * IMPACTS...Snapped tree branches and spotty power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 2, 3:45 AM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 2, 3:45 AM PDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
345 AM PDT Fri Nov 2 2018
.SYNOPSIS...Cold front moving through Western Washington early
this morning. Post frontal convergence zone forming this morning
then moving into the Cascades this afternoon. Warm front moving
into the area Saturday followed by the trailing cold front
Saturday night into Sunday morning. Moist northwesterly flow aloft
continuing into Tuesday with the best chance for showers in the
mountains. Upper level ridge building offshore in the middle of
next week for a brief dry spell.
&&
.SHORT TERM...Satellite imagery and doppler radar show cold front
on a line from about Bellingham to Hoquiam at 10z/3am with areas
of moderate to heavy rain out ahead of the front and a break in
the rain behind the front. Little difference in temperatures
across the area at 3 am with readings in the mid and upper 50s.
Cold front moving through the remainder of the area early this
morning. Wind advisory for the Everett area will be allowed to
expire at 5 am. Will extend the wind advisory for the Admiralty
Inlet area including Whidbey Island until early this afternoon.
Models show gradient through the Strait increasing quickly this
morning peaking near plus 5 mb mid to late morning. Model 925 mb
winds in the 30 to 40 knot range somewhat parallel to the Strait
of Juan de Fuca. This combination will result in some strong
westerly winds coming down the Strait this morning and these
winds ( west 20 to 35 mph with gusts to 45 mph ) will make it to
Whidbey Island. Rain will change to showers early this morning
with just a chance of showers for most of the lowlands today and
showers in the mountains. The exception in the lowlands will be in
the convergence zone that forms quickly behind the front this
morning near the King/Snohomish county. The strong winds aloft
will push the convergence zone into the central Cascades this
afternoon. High temperatures for the day occurring right now with
temperatures lowering slightly this morning into the afternoon
hours. Afternoon temperatures across the area will be in the mid
50s.
Northwesterly flow aloft continuing this evening with weak
orographics keeping a chance of showers going in the mountains.
Warm front approaching the coast overnight with the leading edge
of the precipitation associated with the front making in into
mainly the northern portion of the area overnight. Lows Saturday
morning will be near 50.
Warm front slowly moving over Western Washington during the day on
Saturday with rain chances increasing as the day wears on. By mid
afternoon rain over the entire area with high temperatures in the
mid and upper 50s.
Warm front moving out of the area Saturday night with the
training cold front keeping rain over the entire area into Sunday
morning. Surface pressure gradients increasing as the cold front
approaches with southerly winds rising to 15 to 25 mph with higher
gusts especially over the northern portion of Western Washington
overnight. Lows will be near 50.
Cold front dropping southeast out of the area quickly Sunday
morning. Another convergence zone forming behind the front over
King County in the afternoon. Once again outside of the
convergence zone most of the post frontal shower activity will be
in the mountains. Winds will ease behind the front by Sunday
afternoon. Highs will be in the mid 50s.
.LONG TERM...Extended models in good agreement with moist
northwesterly flow aloft continuing Monday and Tuesday. Nothing
organized embedded in the flow aloft but the models keep some
light qpf over the area as well as hint at a possible off and on convergence
zone. Will word the forecast chance of showers. Upper level ridge
building offshore Tuesday night into Wednesday providing a small
break in the rainy weather. Models have the next system arriving
late Thursday but the timing of this feature has been slowing down
over the last couple of runs so we might be able to get another
dry day Thursday before the rains return again late in the week.
For now will keep a chance of rain in the forecast Thursday.
Temperatures will be near normal through the period with highs in
the lower to mid 50s and lows in the upper 30s to mid 40s. Felton
&&
.AVIATION...A cold front is moving through Western Washington
early this morning. Post-frontal showers will prevail today,
mainly for the coast, mountains, and in a Puget Sound Convergence
Zone. The air mass will be moist and a little unstable today,
become more stable tonight. Strong northwest flow aloft through
Saturday morning.
KSEA...Steady rain with reduced vsbys will end around 11z-12z
following the passage of a cold front. Winds will remain from a
southerly component for the next 30 hours. A Puget Sound
Convergence Zone (PSCZ) will slip as far south as Elliott Bay and
downtown Seattle around 22z, bringing showers north of the
terminal. Otherwise, cigs will average in the 020-030 range today,
once the steady rain ends. Could be a period this afternoon with
no reported ceiling in the sucker hole that sometimes develops
just south of the PSCZ. Cigs will come down into the 010-020 range
late tonight as moist warm advection begins in advance of the
next weather system. Haner
&&
.MARINE...Southerly gradients are slowly diminishing, but
southerly gales over the inland waters will persist for a few more
hours this morning. After the gales, small craft advisory
strength southwest winds will continue into the afternoon. Strong
onshore flow will bring a high end westerly gale to the strait
today.
Winds should be less than 20 kt later tonight into Saturday as a
weak ridge of high pressure builds over the region. Another strong
system will arrive Saturday night and Sunday, with gales or high end
small craft advisory winds likely over most waters again. The first
part of next week looks considerably less vigorous. CHB
&&
.HYDROLOGY...A flood watch is currently in effect for Whatcom,
Skagit, Snohomish and King counties. Rivers are running below the
forecast hydrographs this morning. With one last round of heavy
rain in the mountains this morning will keep the watch going but
as it looks right now the chances for river flooding is not very
high. If the trend continues the watch will be cancelled by mid to
late morning.
The next organized system to reach the area Saturday night into
Sunday morning does not look as wet with one to two inches of rain
in the Cascades. The air mass will also be a little cooler with
snow levels at least a couple thousand feet lower then yesterday
and this morning, around 6000 feet or so. These variables will
help lessen the chances for flooding with the next round of rain
in the mountains. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through this afternoon for Bellevue and Vicinity-
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties-East Puget Sound Lowlands-Everett and
Vicinity-Seattle and Vicinity-Western Skagit County-Western
Whatcom County.
Wind Advisory until 5 AM PDT early this morning for Everett and
Vicinity.
Wind Advisory until 2 PM PDT this afternoon for Admiralty Inlet
Area.
PZ...Small Craft Advisory for rough bar until 5 PM PDT this afternoon
for Grays Harbor Bar.
Small Craft Advisory until noon PDT today for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 5 PM PDT this afternoon for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 11 AM this morning to 11 PM PDT this
evening for Admiralty Inlet-Northern Inland Waters
Including The San Juan Islands-Puget Sound and Hood Canal.
Gale Warning until 11 AM PDT this morning for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands-Puget
Sound and Hood Canal.
Small Craft Advisory until 5 PM PDT this afternoon for West
Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:37 PM PDT | Small Craft Advisory for Rough Bar | SEW | 18 hr | |
| Nov 1, 8:37 PM PDT | Small Craft Advisory | SEW | 30 hr | |
| Nov 1, 11:20 PM PDT | Wind Advisory | SEW | 6 hr | |
| Nov 2, 6:39 AM PDT | River Flood Warning | SEW | Whatcom | 5 hr |
| Nov 2, 7:29 AM PDT | River Flood Warning | SEW | Whatcom | 19 hr |
| Nov 2, 8:01 AM PDT | River Flood Warning | SEW | King | 12 hr |
| Nov 2, 9:01 AM PDT | River Flood Warning | SEW | Snohomish | 16 hr |
| Nov 2, 9:14 AM PDT | River Flood Warning | SEW | Snohomish | 16 hr |
| Nov 2, 9:16 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Nov 2, 10:47 AM PDT | River Flood Warning | SEW | Mason | 3 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.